Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 47, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 4, 2009, 3:54 AM EDT for 8 counties in Florida. It took effect at Apr 4, 2009, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 3:54 AM EDT (07:54 UTC)
- In effect from
- Apr 4, 2009, 2:00 PM EDT
- Expired
- Apr 4, 2009, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 040754 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 354 AM EDT SAT APR 4 2009 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON FOR THE FLORIDA BIG BEND...EXCEPT LIBERTY AND FRANKLIN COUNTIES AND AWAY FROM THE COAST...DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...DESPITE THE RECENT HEAVY RAINS THAT LEFT SOILS SATURATED...THE DRY AIRMASS WHICH FILTERED IN ACROSS THE REGION YESTERDAY WILL DRY OUT FURTHER TODAY. THIS WILL BE SUFFICIENT TO CAUSE LONG DURATIONS OF LOW RELATIVE HUMIDITIES OVER MOST OF THE EASTERN FLORIDA BIG BEND AWAY FROM THE COAST. ON SUNDAY...A FAST MOVING LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT ACROSS THE REGION BRINGING SCATTERED SHOWERS AND THUNDERSTORMS AND A BRIEF RETURN TO A HUMID AIRMASS. IN THE WAKE OF THIS FRONT...A MUCH DRIER AIR MASS WILL FILTER IN WITH RED FLAG CONDITIONS POSSIBLE ON MONDAY AND LIKELY ON TUESDAY AND WEDNESDAY. THEN...THE AIRMASS WILL MOISTEN UP AHEAD OF THE NEXT FRONT FORECAST TO CROSS ON FRIDAY. FLZ018-019-028-029-034-042200- /O.UPG.KTAE.FW.A.0041.090404T1800Z-090404T2200Z/ /O.NEW.KTAE.FW.W.0047.090404T1800Z-090404T2200Z/ JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 354 AM EDT SAT APR 4 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ016-017-027-042200- /O.NEW.KTAE.FW.W.0047.090404T1800Z-090404T2200Z/ GADSDEN-LEON-WAKULLA- 354 AM EDT SAT APR 4 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 4, 2:37 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 4, 2:37 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 AM EDT SAT APR 4 2009
.SYNOPSIS...LARGE SCALE FEATURES SHOW TWO MAJOR SYSTEMS ACROSS
CONUS...A 984MB LOW PRESSURE CENTERED IN THE ST. LAWRENCE RIVER
VALLEY AND OUR NEXT WEATHER MAKER BREAKING OUT INTO THE PLAINS IN
EASTERN COLORADO. THE COLD FRONT EXTENDS OUT OF THE LOW IN
SOUTHEASTERN CANADA SOUTHWARD INTO SOUTH FLORIDA. A RIDGE OF HIGH
PRESSURE SEPARATES THE TWO WEATHER SYSTEMS. THIS RIDGE EXTENDS DOWN
ALMOST INTO THE GULF OF MEXICO FROM HIGH PRESSURE CENTERED IN
CENTRAL CANADA. ALOFT...THERE IS GENERALLY ZONAL FLOW EAST OF THE
ROCKIES AS THE SYSTEM IN SE CANADA LIFTS OUT. THE DEEP CLOSED LOW IN
THE ROCKIES APPEARS TO HAVE BOTTOMED OUT WITH A CLOSED 540DM
CENTER. ELSEWHERE...HIGH PRESSURE DOMINATES THE CARIBBEAN...AND WV
IMAGERY SHOWS ANOTHER PULSE OF THE SUBTROPICAL JET COMING INTO BAJA
AND NORTHERN MEXICO.
CLOSER TO HOME...TEMPERATURES ACROSS THE FORECAST AREA AT 06Z WERE
DROPPING INTO THE MID TO UPPER 50S IN MOST PLACES EXCEPT NEAR 60
ALONG THE COAST. DEWPOINTS WERE AROUND 50 IN SE ALABAMA AND SW
GEORGIA TO NEAR 60 AT THE COAST. WINDS WERE MAINLY LIGHT NORTHERLY
INLAND AND MORE WESTERLY OFFSHORE. SKIES WERE MAINLY CLEAR WITH SOME
CIRRUS.
&&
.SHORT TERM (TODAY THROUGH MONDAY)...
MODELS ARE IN PRETTY GOOD AGREEMENT ON THE TIMING OF WEATHER SUNDAY
AND SUNDAY NIGHT. RETURN FLOW SHOULD BEGIN OVERNIGHT TONIGHT. IT IS
HARD TO TELL FROM THE MODELS THE ROLE THE FRONT TO OUR SOUTH WILL
PLAY. HOWEVER...BOTH EURO AND GFS SUGGEST DECENT ISENTROPIC LIFT ON
SUNDAY AFTERNOON. MODEST CAPE AND GOOD SHEAR WILL BEGIN AT THE SAME
TIME...WHICH WILL EXTEND INTO THE LATE EVENING PRIOR TO FRONTAL
PASSAGE. THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS LOOKS LIKE A
GOOD BET. SPC HAS ENTIRE CWA IN SLIGHT RISK. LOW-LEVEL JET IS
MODEST AT 40KT...BUT BULK SHEAR WILL EXCEED MY MINIMUM VALUES
REACHING 70KT NEAR FRONTAL PASSAGE. COLD FRONT SHOULD CLEAR CWA BY
12Z MONDAY MORNING.
A LARGE 1040MB COLD HIGH PRESSURE DROPS OUT OF CANADA...WHICH SETTLES
INTO THE WESTERN GULF ON TUESDAY. THE UPPER SYSTEM CARVES OUT A
QUITE IMPRESSIVE TROUGH ACROSS THE EASTERN U.S. FOR THIS TIME OF THE
YEAR. THE 552DM 500MB CONTOUR ACTUALLY IS PREDICTED TO DIP INTO NORTH
FLORIDA MONDAY NIGHT. HAVE USED A BLEND OF GFS AND NAM FOR THE MOST
PART...AND HAVE ADDED T+ IN THE GRIDS.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...
IN THE WAKE OF SUNDAYS LATE COLD FRONT PASSAGE...EXTENDED PERIOD
BEGINS WITH HIGHLY AMPLIFIED BUT LESS PROGRESSIVE CONUS PATTERN
HIGHLIGHTED BY DEEP WEST AND EAST COAST TROUGHS WITH PRONOUNCED
RIDGE IN BETWEEN. VERY DEEP (523DM) LOW ANCHORED OVER THE NE U.S.
WITH SIGNIFICANT LOWERING OF HEIGHTS DOWN ERN SEABOARD. BY
WED...RIDGE AXIS MOVES INTO MISS VALLEY SHARPENING EXCEPTIONALLY
DEEP ERN TROUGH FOR APRIL. THIS WILL PROVIDE A LONG FETCH OF NW FLOW
PROMOTING AN UNSEASONABLY COLD OUTBREAK OF ARCTIC AIR THAT WILL
PLUNGE DOWN BASE OF RIDGE AND INTO THE FORECAST AREA. EXPECT SUNNY
TO MOSTLY SUNNY SKIES WITH BREEZY AND COLD CONDITIONS ON TUES...AND
UNDER LIGHT WINDS...EVEN COLDER MIN TEMPS ON WED WHEN HIGH IS
OVERHEAD. HIGH MOVES QUICKLY EAST OF CWA ON THURS WITH VEERING WINDS
...RETURN FLOW A FEW MORE CLOUDS AND WARMING TEMPS ACROSS CWA.
NEXT UPPER TROUGH COMES ASHORE ON THE PACIFIC COAST ON TUESDAY...
MOVES TO COLORADO BY WEDNESDAY...THE MISSISSIPPI VALLEY ON THURS AND
ERN CONUS BY FRI. THIS SYSTEM IS PROGGED TO TAKE A MORE SOUTHERN
ROUTE THAN PREV SYSTEM (SUNDAY) AS IT COMES UNDER THE INFLUENCE OF
THE MASSIVE AND SLOWLY DEPARTING TROF JUST OFF THE ATLANTIC COAST.
AT 12Z FRI...CLOSED UPPER LOW OVER OH VALLEY AND OPENS UP AND SHIFTS
EAST WHILE UPSTREAM TROUGH KICKS OUT A SHORTWAVE WHICH HELPS DRAG
ASSOCD COLD FRONT...WITH SCATTERED CONVECTION...ACROSS CWA ON FRI
MAINLY LATE MORNING AND INTO AFTN. IN WAKE OF FRONT...DRIER AIRMASS
BUT WITH ZONAL FLOW...AIRMASS DOES NOT COOL ON SAT.
WILL GO FOR NIL POPS THRU EXTENDED EXCEPT FOR SLIGHT CHC THURS NIGHT
AND MIDDLE CHANCE POPS ON FRI. FOR TEMPS...WELL BELOW CLIMO MON
NIGHT THRU WED WITH LOWS IN MID 30S EARLY TUES AND AROUND FREEZING
EARLY WED. GFS HAS 29 FOR BOTH TLH AND VLD WED MORNING BUT WILL LEAN
CLOSER GRIDDED MOS 31-33F FOR MINS. WOULD NOT BE SURPRISED TO SEE
DAILY RECORD LOWS BOTH MORNINGS. HIGH ON TUES ONLY IN THE 50S
INCREASING TO MID-UPPER 60S ON WED. TEMPS INCH UP TO CLIMO ON THURS
AND ABOVE CLIMO FRI/SAT.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE TAF SITES THROUGH THE FCST
PERIOD. INCREASING CIRRUS WILL STREAM EWD ACROSS CWA AND A FEW TO
SCT LOW CLOUD DECK IS POSSIBLE THIS AFTERNOON AS MOISTURE CONTINUES
TO INCREASE ESPECIALLY ACROSS THE PANHANDLE AND SOUTHEAST ALABAMA AS
THE WINDS SHIFT AROUND TOWARD THE SOUTHEAST.
&&
.MARINE...OBSERVED WINDS OFFSHORE THIS MORNING ARE BETWEEN 8-
12KTS...WITH SEAS RUNNING BETWEEN 4 AND 5 FT. WIND DIRECTIONS APPEAR
TO BE VEERING SLIGHTLY MORE TO THE NORTHWEST OVER THE LAST FEW HOURS.
WINDS WILL GRADUALLY VEER ALL THE WAY AROUND TO THE SOUTHEAST BY THIS
EVENING AND MORE SOUTHERLY BY SUNDAY MORNING AS HIGH PRESSURE PUSHES
EASTWARD INTO THE ATLANTIC. ADVISORY CONDITIONS WILL RETURN SUNDAY
AFTERNOON AND EVENING AS THE COLD FRONT APPROACHES...WITH WINDS AND
SEAS REMAINING ELEVATED THROUGH TUESDAY EVENING.
&&
.FIRE WEATHER...THE DRY AIRMASS WHICH MOVED IN ACROSS THE REGION
YESTERDAY WILL LINGER FOR ONE MORE DAY PARTICULARLY EAST OF THE
APALACHICOLA RIVER ALLOWING FOR POTENTIAL LONG DURATIONS OF LOW
RELATIVE HUMIDITIES OVER THE FLORIDA BIG BEND AWAY FROM THE COAST
THIS AFTERNOON. WILL UPGRADE CURRENT WATCH TO WARNING AND EXTEND IT
WWD TO INCLUDE REST OF BIG BEND MINUS FRANKLIN COUNTY. NO RED FLAG
CONCERNS ON SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 79 54 79 58 66 / 0 10 50 50 30
PANAMA CITY 73 61 75 56 64 / 0 10 50 50 10
DOTHAN 78 55 78 51 62 / 0 10 50 50 10
ALBANY 76 51 78 53 63 / 0 10 50 50 20
VALDOSTA 78 54 79 64 68 / 0 10 40 50 30
CROSS CITY 80 56 81 66 70 / 0 10 30 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH THIS AFTERNOON FOR THE FOLLOWING ZONES:
DIXIE...JEFFERSON...LAFAYETTE...MADISON...TAYLOR.
GM...NONE.
&&
PUBLIC/MARINE...WATSON
EXTENDED/AVIATION/FIRE WEATHER...BLOCKHazardous weather outlook, Apr 3, 4:48 AM EDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 448 AM EDT FRI APR 3 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-040900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 448 AM EDT FRI APR 3 2009 /348 AM CDT FRI APR 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE SQUALL LINE RESPONSIBLE FOR LAST NIGHT STORMS AND HEAVY RAINS HAS EXITED THE SOUTHEAST BIG BEND DURING THE PRE-DAWN HOURS. THE PARENT COLD FRONT SHOULD EXIT EAST OF I-75 WITHIN A FEW HOURS. THIS WILL HERALD A MUCH NEEDED RESPITE FROM THE RECENT ACTIVE WEATHER. A NOTICEABLY DRIER AIR MASS WILL FILTER IN TODAY WITH SKIES BECOMING SUNNY AND MODERATE TO BREEZY WINDS DECREASING THROUGH THE DAY. THE FLASH FLOOD WATCHES ALONG WITH THE LAST TORNADO WATCH HAVE EXPIRED. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT...FOR THE BEACHES OF THE EASTERN FLORIDA PANHANDLE AND FRANKLIN COUNTY IN THE FLORIDA BIG BEND. UNTIL THEN...SOME MINOR BEACH EROSION WILL BE POSSIBLE. THE HIGH SURF AND ONSHORE FLOW WILL ALSO RESULT IN A HIGH RISK OF DANGEROUS RIP CURRENT ALONG THE FLORIDA PANHANDLE AND A MODERATE RISK FOR THE BIG BEND BEACHES FOR THIS MORNING WITH THE RISK LOWERING DURING THE AFTERNOON. ALTHOUGH WINDS WILL FALL BELOW ADVISORY LEVELS ACROSS THE COASTAL WATERS THIS MORNING...SEAS WILL BE SLOWER TO SUBSIDE AND SMALL CRAFT ADVISORIES REMAIN IN EFFECT THROUGH NOON EDT FOR THE NEAR SHORE...AND UNTIL THIS EVENING FOR THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE DRY WEATHER SHOULD BE SHORT LIVED AS ANOTHER COLD FRONT IS FORECAST TO BRING A ROUND OF SHOWERS AND THUNDERSTORMS DURING THE SECOND HALF OF THE UPCOMING WEEKEND. HOWEVER SEVERE WEATHER AND FLOODING ARE NOT ANTICIPATED AT THIS TIME. IN ITS WAKE... THERE ARE INDICATIONS THAT A RATHER CHILLY AIRMASS FOR APRIL FOR THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:22 PM EDT | River Flood Warning | TAE | Lafayette, Suwannee | 21 days |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.